Alert archive / Texas / Fire Weather Watches in 2021
Fire Weather Watch 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this fire weather watch at Oct 25, 2021, 2:20 PM CDT for 8 counties in Texas. It took effect at Oct 27, 2021, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2021, 2:20 PM CDT (19:20 UTC)
- In effect from
- Oct 27, 2021, 10:00 AM CDT
- Expired
- Oct 26, 2021, 1:49 PM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Frio County, TX, Kinney County, TX, Maverick County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 22 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WWUS84 KEWX 251920 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 220 PM CDT Mon Oct 25 2021 ...Critical Fire Weather Conditions Expected Wednesday across Portions of Southern Edwards Plateau and Rio Grande... .Strong northwest winds and dry air will filter into the region behind a cold front Wednesday morning. By afternoon sustained 20 ft winds of 20-25 mph will be occurring near the Rio Grande, with the potential for gusts 30 to 40 mph. Minimum RH values in the teens are forecast during the gusty northwest winds. This region has missed the heavier rainfall of recent systems, and the bulk of the rainfall with this front should occur just to the northeast. Therefore there is a high potential for critical fire weather conditions to occur. TXZ183-184-202-203-217>219-228-261100- /O.NEW.KEWX.FW.A.0003.211027T1500Z-211028T0000Z/ Val Verde-Edwards-Kinney-Uvalde-Maverick-Zavala-Frio-Dimmit- 220 PM CDT Mon Oct 25 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OD THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE... The National Weather Service in Austin/San Antonio has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday morning through Wednesday evening. * WINDS...Northwest 20 to 25 mph with gusts 30 to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will likely spread very rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
993 WWUS84 KEWX 261158 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 658 AM CDT Tue Oct 26 2021 TXZ183-184-202-203-217>219-228-270600- /O.CON.KEWX.FW.A.0003.211027T1500Z-211028T0000Z/ Val Verde-Edwards-Kinney-Uvalde-Maverick-Zavala-Frio-Dimmit- 658 AM CDT Tue Oct 26 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OD THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE... * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will likely spread very rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
431 WWUS84 KEWX 261849 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 149 PM CDT Tue Oct 26 2021 ...RED FLAG WARNING WILL BE IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS... .Strong northwest winds and dry air will filter into the region behind a cold front tomorrow morning. By afternoon sustained 20 ft winds of 20-25 mph will be occurring near the Rio Grande, with the potential for gusts 30 to 40 mph. Minimum RH values in the teens are forecast during the gusty northwest winds. This region has missed the heavier rainfall of recent systems, and the bulk of the rainfall with this front should occur just to the northeast. Therefore critical fire weather conditions are forecast to occur. TXZ183-184-202-203-217>219-228-271100- /O.UPG.KEWX.FW.A.0003.211027T1500Z-211028T0000Z/ /O.NEW.KEWX.FW.W.0004.211027T1500Z-211028T0000Z/ Val Verde-Edwards-Kinney-Uvalde-Maverick-Zavala-Frio-Dimmit- 149 PM CDT Tue Oct 26 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 7 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * WINDS...Northwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fires that develop will likely spread very rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this fire weather watch went out at Oct 25, 12:09 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 25, 12:09 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1209 PM CDT Mon Oct 25 2021 .AVIATION... Sites have returned to VFR early this afternoon except at AUS where clearing skies will work in over the next hour. Southerly winds (southeasterly at DRT) will remain light today at below 10 knots. With the moist airmass remaining in place tonight, IFR cigs will develop at the I-35 sites by around 09-10Z and some fog is also possible. At DRT, MVFR is more likely but IFR cannot be ruled out. Improvement will likely be slow on Tuesday with VFR potentially not returning until 18Z. Wind speeds will increase around that time as well. && PREV DISCUSSION... /ISSUED 246 AM CDT Mon Oct 25 2021/ SHORT TERM (Today through Tuesday)... Overnight low level winds could remain a little more south- southwesterly into the late morning hours which could leave less coverage of late morning cloudiness and western counties near the Rio Grande remaining cloud free. Near I-35 and just east, early AM directional wind convergence and the lightness of winds may contribute to a few pockets of dense fog, so we'll be watching that over the next few hours for any potential needs for an advisory. By midday, few clouds should remain to hold back a warm afternoon heating as a good mixing day will lead to some downsloping off the higher terrain of Mexico. Record high temperatures will be challenged or exceeded for our climate sites along the I-35 corridor and within about 4 degrees of the record at DRT. Please see the climate section below for the details. Another warm night is expected Monday night with lows in the mid 60s to lower 70s. A slightly more steady onshore wind tonight should not completely eliminate the potential for fog, but should make for only light lowerings of visibility. Over the eastern Pacific Hurricane Rick is about to slam into the southern coast of Mexico, but unlike the prior tropical storm event that brought heavy rains to Texas on 10/13-14, this one is more insulated by topography and also a temporary ridging pattern over Mexico into TX. A small amount of dynamics and elevated moisture could lead to a few streamer showers over mainly eastern counties as an upstream trough begins to break down the upper ridge over TX by Tuesday afternoon. Pwat values rise into the 1.5 to 1.7 range Tuesday afternoon and some mid level vorticity moving across the area at the time may be just enough for a thunderstorm or two over the Coastal Prairies. Confidence is poor on this feature, and so PoPs and QPF values for Tuesday afternoon remain suppressed to lower than most of the guidance blends. Some strong convection is forecast to begin forming over West Central TX late Tuesday afternoon, but no impacts are expected over our NW counties through 00Z. CLIMATE... October 25th records, current forecast high temperature: Austin Bergstrom....92 in 1950, forecast 91 Austin Camp Mabry...91 in 1992, forecast 93 Del Rio.............99 in 2010, forecast 95 San Antonio.........91 in 2010, forecast 92 LONG TERM (Tuesday Night through Sunday)... At the beginning of the long-term forecast Tuesday night a deep trough axis will be moving through the Central Plains. At the same time a dryline south of the expected surface low near the OK/KS border will move moving through West Texas. The dryline is expected to move through South-Central Texas after midnight before the cold front eventually catches the dryline and moves southeast of the area by the mid-morning hours on Wednesday. Ahead of the surface boundaries, the atmosphere should have a decent CAP in place as south/southwest winds in the low-levels of the atmosphere bring warm air off the Mexican mountains into South-Central Texas. The CAP will need to be lifted/erode for convection to develop. This looks most likely to occur to our north as the best forcing for ascent will be in closer proximity to the center of the trough with the best lift over Oklahoma and North Texas. Farther south into our area, the CAP should weaken enough to get some shower and storm activity, but intensity will likely be minimized with the effects of the CAP. The latest Day 2 severe weather outlook has an enhanced risk of severe storms well to our north with a slight risk for the northern fringe of the Hill Country with much of the remainder of the area in a marginal risk. This seems reasonable as the best chances for severe weather will be in Oklahoma and North Texas where the best forcing is expected to be located. If any storms do become rooted at the surface and are able to freely convect in our area, the most likely hazards would be damaging winds and large hail. After storms exit the region by the late morning hours on Wednesday, the focus will then shift to fire weather concerns and the possibility of needing a Wind Advisory Wednesday afternoon. Winds behind the front Wednesday afternoon will be from the northwest with sustained speeds up to 25-30 mph in the western areas to 15-25 for the remainder of the CWA. Gusts will be even higher than the sustained speeds. In addition, afternoon humidity values will be below 20 percent for the Rio Grande Counties and a Red Flag Warning may be needed there, especially is that area does not receive appreciable rainfall from the Tuesday night system. Temperatures behind the front will be back near climatological normals for highs with highs in the 70s and 80s. Low temperatures will also be much cooler with minimum temperatures in the 40s and 50s. An early look at the trick or treat forecast looks to be more of a treat than a trick. Temperatures will likely be in the lower to middle 70s for much of the area, dropping into the 60s by 9 PM with mostly clear skies. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 86 67 79 55 / 0 - 80 50 0 Austin Bergstrom Intl Airport 69 87 67 79 53 / 0 - 70 50 0 New Braunfels Muni Airport 69 87 67 81 53 / 0 - 60 50 0 Burnet Muni Airport 69 85 64 76 53 / 0 - 90 20 0 Del Rio Intl Airport 73 91 69 83 55 / 0 - 20 0 0 Georgetown Muni Airport 69 86 66 78 53 / 0 - 80 40 0 Hondo Muni Airport 69 88 66 83 52 / - - 50 - 0 San Marcos Muni Airport 69 87 67 80 53 / 0 - 70 60 0 La Grange - Fayette Regional 72 88 70 81 55 / 0 20 30 80 0 San Antonio Intl Airport 71 86 68 80 57 / 0 10 60 30 0 Stinson Muni Airport 73 89 70 84 57 / - 10 40 20 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...76 Decision Support...Morris
Hazardous weather outlook, Oct 25, 11:05 AM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1105 AM CDT Mon Oct 25 2021 TXZ171>173-183>194-202>209-217>225-228-261615- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1105 AM CDT Mon Oct 25 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An upper level disturbance and cold front will bring chances of showers and thunderstorms Tuesday night into Wednesday morning. There is a Marginal to Slight risk of strong to severe storms, with hail and damaging winds the primary threats. Strong winds and low humidities behind the cold front may bring near critical fire weather conditions to western areas Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Fire Weather Watches in Texas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.